U.S. doctors online nowAsk doctors free
Canada
A 23-year-old male asked:

If stomach ulcer/gastritis is caused by use of nsaid. can it heal itself without the help of a proton pump inhibitor if nsaid is stopped completely?

1 doctor answer1 doctor weighed in
Dr. Matt Wachsman
Internal Medicine 37 years experience
Yes, certainly: aspirin like drugs cause ulcers. The ulcers might heal without th euse of medications but they prevent the stomach from making acid and speed healing and prevent further troubles.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 30, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.